Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 516, NWS St. Louis, MO

September 10, 2006Jefferson County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 10, 2006, 1:37 PM CDT for Jefferson County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2006, 1:37 PM CDT (18:37 UTC)
Expired
Sep 10, 2006, 2:15 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 101839
SVRLSX
MOC099-101915-
/O.NEW.KLSX.SV.W.0516.060910T1837Z-060910T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT SUN SEP 10 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 215 PM CDT

* AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF DE SOTO...JUST EAST OF FLETCHER. THIS STORM WAS DRIFTING
  TO THE NORTHEAST.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...
  VICTORIA...
  MORSE MILL...
  DE SOTO...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3821 9078 3808 9064 3821 9035 3838 9055

$$

BYRD
2 follow-up statements
000 
WWUS53 KLSX 101902
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT SUN SEP 10 2006

MOC099-101915-
/O.CON.KLSX.SV.W.0516.000000T0000Z-060910T1915Z/
JEFFERSON MO-
159 PM CDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHERN JEFFERSON COUNTY...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 4 MILES NORTHEAST OF DE SOTO...MOVING NORTHEAST AT 10 MPH. 
THE ORIGINAL STORM THAT WAS WARNED ON NEAR FLETCHER HAS WEAKENED SOME
...BUT WILL STILL AFFECT AREAS IN AND AROUND HILLSBORO.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...VICTORIA...HEMATITE...HILLSBORO...MAPAVILLE...FESTUS AND 
CRYSTAL CITY.

LAT...LON 3818 9074 3805 9049 3816 9031 3833 9050

$$

BYRD
000 
WWUS53 KLSX 101914
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT SUN SEP 10 2006

MOC099-101924-
/O.EXP.KLSX.SV.W.0516.000000T0000Z-060910T1915Z/
JEFFERSON MO-
214 PM CDT SUN SEP 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT
215 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. HOWEVER...EXPECT BRIEF HEAVY RAIN...SMALL 
HAIL AND GUSTY WINDS TO 40 MPH WITH THESE STORMS AS THEY MOVE 
NORTHEAST ACROSS SOUTHERN JEFFERSON COUNTY THROUGH 3 PM.

LAT...LON 3801 9061 3807 9060 3819 9077 3846 9073
      3844 9066 3849 9058 3849 9041 3844 9039
      3845 9035 3823 9037 3812 9026 3809 9030
      3810 9034 3804 9043

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:01 PM CDT, 36 minutes earlier.

Area forecast discussion, Sep 10, 1:01 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT SUN SEP 10 2006

.DISCUSSION...
A LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEAST NEBRASKA EARLY THIS
AFTERNOON WITH FRONTAL BOUNDARY ACROSS NORTHERN MO INTO CENTRAL IL.
THE LOW IS FORECAST TO MOVE INTO WEST CENTRAL IL BY MONDAY EVENING
WITH A TRAILING COLD FRONT EXTENDING ACROSS CENTRAL MO INTO
NORTHEAST TX. SYSTEM AND COLD FRONT ARE EXPECTED TO BE SOUTHEAST OF
THE FORECAST AREA BY TUESDAY EVENING.

LATEST LAPS DATA INDICATED CAPES HAVE INCREASED TO ABOUT 1200 J/KG
ACROSS CENTRAL MO AND THE EASTERN OZARKS. ISOLATED CONVECTION HAS
DEVELOPED IN THESE AREAS WITH LIS OF -3. THE BULK OF THE CONVECTION
CONTINUED ACROSS NORTHWEST MO INTO IA THOUGH.

WITH SLOW MOVING UPPER LEVEL TROF DIGGING ACROSS THE REGION AND SLOW
MOVING FRONT, WOULD EXPECT WIDESPREAD RAIN ACROSS THE REGION LATER
TONIGHT INTO MONDAY NIGHT. CURRENT FORECAST LOOKS GOOD AND ONLY
MINOR CHANGES NEEDED.

IN THE EXTENDED PERIOD, HIGH PRESSURE WILL COVER THE REGION ON
THURSDAY WITH FAIRLY IMPRESSIVE LOW OVER THE NORTHERN PLAINS. UPPER
RIDGE IS FORECAST TO BE LOCATED OVER THE MIDWEST WITH TROF DIGGING
INTO THE PACIFIC NORTHWEST. SURFACE HIGH IS FORECAST TO MOVE INTO
THE EASTERN U.S. OVER THE WEEKEND WITH SOUTHERLY FLOW ACROSS THE
FORECAST AREA. 850 TEMPS ARE FORECAST TO BE IN THE MID TEENS CELSIUS
SO EXPECT TEMPS TO BE ABOVE AVERAGE. AVERAGE HIGHS FOR THE WEEKEND
ARE IN THE UPPER 70S TO AROUND 80. MAINLY DRY WEATHER IS EXPECTED
DURING THE EXTENDED PERIOD.

&&

.AVIATION...
FOR THE 18Z TAFS...MAIN ITEM OF CONCERN IS TIMING OF PRECIP.
PRIMARILY EAST WEST ORIENTATED FRONT WILL REMAIN PRETTY MUCH IN
PLACE THE NEXT 12 HOURS...THEN UPPER LOW TO PUSH BOUNDARY THRU AREA
BEGINNING AROUND 12Z MONDAY. MOST PRECIP IN THE SHORT TERM SHOULD
BE ON THE NORTH SIDE OF THE FRONT WITH RAIN AND SOME ELEVATED
CONVECTION...OVER SRN IA/NRN MO...AS WELL AS WRN MO WITH MAIN SYSTEM.
SO FOR TAF SITES...KUIN HAS BEST CHANCE OF PCPN IN THE FORECAST
PERIOD WITH RWS BEGINNING AFTER 04Z...KCOU AFTER 06Z AND KSTL/KSUS
AFTER 10Z. AS FOR TRWS...FEEL THAT IT WILL MAINLY BE ASSOCIATED WITH
FRONTAL PASSAGE AFTER THE 12Z TIMEFRAME.

AS FOR CIGS...AC DECK TO MAKE SLOW PROGRESS INTO REGION...THOUGH
COULD SEE SOME BKN MVFR CIGS WITH CU DEVELOPMENT THIS AFTERNOON.
OTHERWISE...MVFR/IFR CONDS TO AFFECT TAF SITES WITH MAIN AREA OF
PCPN...AFTER 12Z.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 10, 4:23 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CDT SUN SEP 10 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110930-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
423 AM CDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION THIS AFTERNOON
AND TONIGHT AS A STORM SYSTEMS APPROACHES THE AREA FROM THE WEST.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON MONDAY AND TUESDAY AS
THE STORM SYSTEM SLOWLY MOVES EAST ACROSS THE MIDWEST. THERE IS
THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS DURING THE
AFTERNOON AND EARLY EVENING HOURS ON BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.